edoc

Effects of a beta-blocker on the cardiovascular response to MDMA (Ecstasy)

Hysek, C. M. and Vollenweider, F. X. and Liechti, M. E.. (2010) Effects of a beta-blocker on the cardiovascular response to MDMA (Ecstasy). Emergency medicine journal, Vol. 27, H. 8. pp. 586-589.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6003962

Downloads: Statistics Overview

Abstract

MDMA (3,4-methylenedioxymethamphetamine, 'Ecstasy') produces tachycardia and hypertension and is rarely associated with cardiovascular and cerebrovascular complications. In clinical practice, beta-blockers are often withheld in patients with stimulant intoxication because they may increase hypertension and coronary artery vasospasm due to loss of beta(2)-mediated vasodilation and unopposed alpha-receptor activation. However, it is unknown whether beta-blockers affect the cardiovascular response to MDMA.
Faculties and Departments:03 Faculty of Medicine > Departement Biomedizin > Department of Biomedicine, University Hospital Basel > Psychopharmacology Research (Liechti)
UniBasel Contributors:Liechti, Matthias Emanuel
Item Type:Article, refereed
Article Subtype:Research Article
Bibsysno:Link to catalogue
Publisher:BMJ Publishing Group
ISSN:1472-0205
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:24 May 2013 09:12
Deposited On:26 Apr 2013 06:57

Repository Staff Only: item control page